MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 100/897/090CZ
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
Information was received indicating that a smiths medical uni perc size 9 adjustable flange tracheostomy was inserted in patient on (b)(6) 2020.On (b)(6) 2020 the connector (white section that ventilator circuit attaches to) separated from the tube.As a result tracheostomy change required.There were no reported adverse events.
 
Additional Manufacturer Narrative
Other text: one portex tube was returned for analysis.Under visual inspection, it was noted that the white connector is separated from tracheostomy tube as described by customer.There was not any other defect found on returned sample.Connectors are manually bonded with tracheostomy tube as per the manufacturing procedure by the help of the solvent.Within this manufacturing process there are also implemented several quality checks which contains visual and functional inspection.The returned sample was inspected under magnification and presence of solvent was confirmed.There are solvent spots on the connector which indicates that solvent process happened.Complaint history was checked and no trend of confirmed customer complaints was identified.Therefore this issue is considered to be isolated incident with unknown root cause.

Brand Name
PORTEX
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
olomoucka 306
hranice 1, mesto 753 0 1
EZ  753 01
MDR Report Key11048180
Report Number3012307300-2020-12625
Device Sequence Number19091110
Product Code BTO
UDI-Device Identifier15019315107214
UDI-Public15019315107214
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K083031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number100/897/090CZ
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/26/2020
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date12/21/2020
Supplement Report FDA Received Date02/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;